Jump to content

Duloxetine/cymbalta- Can It Suddenly Cause Depressive Mood Swings?


Recommended Posts

Persephone, this needs to be discussed with your doctor. Your physician needs to know about the "high" episode you described- even though it has passed- as well as your current depression. There might be a different classification of drugs more appropriate for you. Good luck.

Carmen

Link to comment
Share on other sites

Sorry to hear about how bad you are feeling. I think you should really talk to your doctor. It may be the med. I know I had problems with Cymbalta. I was put on it to help with POTS, and it never did. I fact I was more depressed on it the off, which is kind of odd as it an anti-depressant.

Hope you start feeling better soon, and get back to Oxford!

Please keep us posted!

Link to comment
Share on other sites

Cymbalta is a popular medication these days in the US and is used for many purposes. You stated that you felt "high" after you had started on Cymbalta and from what you wrote, this feeling lasted about 6 months, while now you have a very low mood. This is interesting and definitely should be addressed by your physicians. I am not diagnosing you, so please, do not think that you have bipolar disorder based on the following statement, but you may have a similar reaction nevertheless. Many patients who have bipolar disorder can feel "high" and accomplish many things with little sleep when they first start taking an SSRI/SNRI, while eventually returning to their baseline mood. This is why if one has a bipolar disorder, they should not be on an antidepressant alone and should always be on a mood-stabilizing agent as well. Again, I am not saying that this is your case, but just pointing out a well-known example in medicine where this does happen - in bipolar disorder. I hope you get back to your functional state soon. Good luck!

Link to comment
Share on other sites

Hi Persephone,

I have no particular words of wisdom, other than definitely call your doc. As recently posted, I've been hunting for a med for pms and to some extent pots, and cymbalta was the next to try.

I hope you feel better soon.

Hugs,

Michele

Link to comment
Share on other sites

I can't comment on your response to cymbalta but can only share my own. I've been taking 30 mg once a day for about 5 months. My doctor gave it to me not for depressive issues but to help stabilize my BP and other dysautonomia symptoms. I also take stattera and together they have done this pretty well. When my doctor added the cymbalta I also noticed that the hyper or revved up states that I sometimes got into, smoothed out and I was much more comfortable. So far these responses have remained stable. It has been a good medication for me. Hope your doctor can help figure out what is happening for you and find a good resolution. Wish you the best.

Link to comment
Share on other sites

I don't have anything to share except love- I hope you're feeling better!!! It's true...sometimes meds can do STRANGE things that we may not even realize right away.

Link to comment
Share on other sites

Hi everyone! I spoke to my consultant and it turns out my low mood has been caused not by Cymbalta but by a calcium channel blocker called Flunarizine/sibelium which is notorious for causing depressive mood swings. I stopped taking it as soon as I realised this, and my consultant tells me I did absoutely the right thing, I just have to wait for it to wear off.

No need to worry- I'm not bipolar, and the irony is that I don't even take Cymbalta for depressive issues, it was to help my joint pain caused by EDS and Fibromyalgia.

Thanks for all the replies though, everyone. Really appreciate it :(

Link to comment
Share on other sites

I'm glad you got it figured out- and hopefully it wears off quickly!

So does the Cymbalta actually help your joint pain??

;)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...